AccScience Publishing / JASMC / Online First / DOI: 10.36922/JASMC026350005
Cite this article
42
Views
Related Info Links
More by Authors Links
Journal Browser
Volume | Year
Issue
Search
News and Announcements
View All
RESEARCH ARTICLE

On Efficient Optimal Multiple-Root Solver: Convergence, Efficiency and Fractal Dynamics

Mudassir Shams1*
Show Less
1 Department of Mathematics, Faculty of Arts and Science, Balikesir University, Balikesir , Turkey
Received: 24 August 2026 | Revised: 24 September 2026 | Accepted: 9 October 2026 | Published online: 30 October 2026
© 2026 by the Author(s). This article is an open access article distributed under the terms and conditions of the Creative Commons Attribution -Noncommercial 4.0 International License (CC-by the license) ( https://creativecommons.org/licenses/by-nc/4.0/ )
Abstract

This paper presents a new two-step optimal fourth-order iterative scheme for computing roots of known multiplicity m ≥ 1 of a nonlinear equation. The method extends a Padé-type rational weight function, originally devised for simple roots, to the multiple-root setting through a single m-th-root substitution that scales naturally with the multiplicity and reduces exactly to its simple-root parent when m = 1. Using symbolically verified Taylor-series analysis, the scheme is shown to have fourth-order convergence for arbitrary m while requiring only three functional evaluations per iteration, thereby attaining equality in the Kung–Traub optimality bound. A closed-form asymptotic error equation is derived in terms of the multiplicity m, a single tunable real parameter α, and the normalized Taylor coefficients of f at the root, offering an explicit mechanism for minimizing the error constant without sacrificing convergence order. Numerical experiments on benchmark problems and physically motivated multiple-root problems confirm the predicted order and demonstrate the competitiveness of the proposed scheme against existing optimal fourth-order multiple-root solvers.

Graphical abstract
Keywords
Nonlinear equations
Multiple roots
Optimal iterative methods
Fourth-order convergence
Kung-Traub conjecture
Weight function
Asymptotic error constant
Funding
None.
Conflict of interest
The author declares that there are no conflicts of interest related to the publication of this article.
References
  1. Traub JF. Iterative Methods for the Solution of Equations. Englewood Cliffs, NJ: Prentice-Hall; 1964.
  2. Kung HT, Traub JF. Optimal order of one-point and multipoint iteration. J Assoc Comput Mach. 1974;21(4):643-651. https://doi.org/10.1145/321850.321860
  3. Neta B, Johnson AN. High-order nonlinear solver for multiple roots. Comput Math Appl. 2008;55(9):2012-2017. https://doi.org/10.1016/j.camwa.2007.09.001
  4. Li S, Liao X, Cheng L. A new fourth-order iterative method for finding multiple roots of nonlinear equations. Appl Math Comput. 2009;215(3):1288-1292. https://doi.org/10.1016/j.amc.2009.06.065
  5. Zafar F, Cordero A, Torregrosa JR. A family of optimal fourth-order methods for multiple roots of nonlinear equations. Math Methods Appl Sci. 2020. https://doi.org/10.1002/mma.5384
  6. Abdullah S, Choubey N, Dara S, Kansal M, Junjua MUD. On memory-based higher-order iterative schemes for nonlinear equations: complex dynamics and applications. Eng Comput. 2026;43:785-822. https://doi.org/10.1108/EC-04-2025-0357
  7. Sharma JR, Kumar S, Jäntschi L. On a class of optimal fourth order multiple root solvers without using derivatives. Symmetry. 2019;11:1452. https://doi.org/10.3390/sym11121452
  8. Kumar S, Kumar D, Sharma JR, Cesarano C, Agarwal P, Chu YM. An optimal fourth order derivative-free numerical algorithm for multiple roots. Symmetry. 2020;12:1038. https://doi.org/10.3390/sym12061038
  9. Kumar S, Sharma JR, Jäntschi L. Optimal fourth-order methods for multiple zeros: Design, convergence analysis and applications. Axioms. 2024;13(3):143. https://doi.org/10.3390/axioms13030143
  10. Koupaeia JA, Ebadib MJ. Enhancing Efficiency of Newton-Raphson Method with Chaotic Mappings for Nonlinear Equation Solving. J Model Eng. 2025;23:59-73. https://doi.org/10.22075/jme.2024.32533.2574
  11. Behl R, Bhalla S, Mallawi F, Alsulami MA. An optimal iterative technique for multiple root finder of nonlinear problems. Math Comput Appl. 2022;27(5):74. https://doi.org/10.3390/mca27050074
  12. Rafiq N, Akram S, Mir NA, Shams M. Study of dynamical behavior and stability of iterative methods for nonlinear equation with applications in engineering. Math Probl Eng. 2020;2020:3524324. https://doi.org/10.1155/2020/3524324
  13. Petković MS, Petković LD. Construction and efficiency of multipoint root-ratio methods for finding multiple zeros. J Comput Appl Math. 2019;351:54-65. https://doi.org/10.1016/j.cam.2018.10.042
  14. Ahlfors LV. Complex Analysis: An Introduction to the Theory of Analytic Functions of One Complex Variable. International Series in Pure and Applied Mathematics. McGraw-Hill; 1979.
  15. Soleymani F, Babajee DKR, Lotfi T. On a numerical technique for finding multiple zeros and its dynamics. J Egypt Math Soc. 2013;21:346-353. https://doi.org/10.1016/j.joems.2013.05.003
  16. Kansal M, Kanwar V, Bhatia S. On some optimal multiple root-finding methods and their dynamics. Appl Appl Math. 2015;10:22. Accessed September 10, 2026. https://digitalcommons.pvamu.edu/aam/vol10/iss1/22
  17. Li SG, Cheng LZ, Neta B. Some fourth-order nonlinear solvers with closed formulae for multiple roots. Comput Math Appl. 2010;59:126-135. https://doi.org/10.1016/j.camwa.2009.08.026
  18. Sharma JR, Sharma R. Modified Jarratt method for computing multiple roots. Appl Math Comput. 2010;217:878-881. https://doi.org/10.1016/j.amc.2010.06.041
  19. Zhou X, Chen X, Song Y. Constructing higher-order methods for obtaining the multiple roots of nonlinear equations. J Comput Appl Math. 2011;235:4199-4206. https://doi.org/10.1016/j.cam.2011.03.006
  20. Akram S, Junjua MUD, Amir F, Akram F, Khalid L, Nosirovich NM. Eighth-order iterative algorithm for multiple roots of unknown multiplicity with models in civil, control, and biomedical engineering. Int J Math Math Sci. 2026;2026:4446431. https://doi.org/10.1155/ijmm/4446431

 

Share
Back to top
Journal of Autonomous Systems Modelling and Computation, Published by AccScience Publishing